Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 7, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Jan 20, 2017, 10:25 AM CST for McLean County, Webster County, Kentucky. It took effect at Jan 21, 2017, 6:00 PM CST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2017, 10:25 AM CST (16:25 UTC)
- In effect from
- Jan 21, 2017, 6:00 PM CST
- Expired
- Jan 23, 2017, 6:00 PM CST
- In force
- 48 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties McLean County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
761
WGUS83 KPAH 201625
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1025 AM CST FRI JAN 20 2017
...The flood warning continues for the following rivers in
Illinois...Indiana...
Wabash River at New Harmony affecting Gallatin...Wabash...White...
Gibson and Posey counties
.With significant rainfall much of this week, and periods of rain
forecast through the upcoming weekend, minor flooding will develop
Saturday and persist through next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC149-233-212025-
/O.NEW.KPAH.FL.W.0007.170122T0000Z-170124T0000Z/
/CALK2.1.ER.170122T0000Z.170122T1200Z.170123T1800Z.NO/
1025 AM CST FRI JAN 20 2017
* At 9:00 AM Friday the stage was 21.8 feet.
* Flood Stage is 23.0 feet.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly
agricultural bottomland and low lying areas.
&&
LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
3763 8739 3772 8730
$$
ILC059-185-193-INC051-129-212025-
/O.EXT.KPAH.FL.W.0003.170121T1500Z-000000T0000Z/
/NHRI3.1.ER.170121T1500Z.170129T1800Z.000000T0000Z.NO/
1025 AM CST FRI JAN 20 2017
The Flood Warning continues for
the Wabash River at New Harmony.
* from Saturday morning until further notice.
* At 9:30 AM Friday the stage was 14.3 feet.
* Flood Stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 17.7 feet by Sunday, January 29th in the early afternoon.
Additional rises are possible thereafter.
* Impact...At 19.0 Feet...Surrounding bottomland is flooded.
&&
LAT...LON 3816 8799 3789 8810 3780 8809 3781 8801
3797 8799 3815 8790
$$3 follow-up statements
299
WGUS83 KPAH 201629
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1029 AM CST FRI JAN 20 2017
...The flood warning continues for the following rivers in
Kentucky...
Green River at Paradise affecting Muhlenberg county
...The flood warning continues for the following rivers in
Kentucky...
Green River at Calhoun affecting McLean and Webster counties
.With significant rainfall earlier this week, and periods of rain
forecast through the upcoming weekend, minor flooding will develop
Saturday and persist through next week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC177-212029-
/O.EXT.KPAH.FL.W.0002.000000T0000Z-170124T1520Z/
/PRDK2.1.ER.170118T0105Z.170121T1800Z.170124T0920Z.NO/
1029 AM CST FRI JAN 20 2017
The Flood Warning continues for
the Green River at Paradise.
* until Tuesday morning.
* At 9:15 AM Friday the stage was 382.9 feet.
* Flood Stage is 380.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 383.7 feet by
tomorrow early afternoon. The river will fall below flood stage
Tuesday morning.
&&
LAT...LON 3746 8716 3731 8719 3729 8707 3720 8697
3726 8689 3742 8703
$$
KYC149-233-212029-
/O.CON.KPAH.FL.W.0007.170122T0000Z-170124T0000Z/
/CALK2.1.ER.170122T0000Z.170122T1200Z.170123T1800Z.NO/
1029 AM CST FRI JAN 20 2017
The Flood Warning continues for
the Green River at Calhoun
* from Saturday evening to Monday evening.
* At 10:00 AM Friday the stage was 21.9 feet.
* Flood Stage is 23.0 feet.
* Minor flooding is forecast.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly
agricultural bottomland and low lying areas.
&&
LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
3763 8739 3772 8730
$$159
WGUS83 KPAH 210119
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
719 PM CST FRI JAN 20 2017
...The flood warning continues for the Green River affecting areas
in Kentucky...
At Paradise affecting Muhlenberg county.
At Calhoun affecting McLean and Webster counties.
.Water levels continue to slowly rise along portions of the Green
River with minor flooding persisting at Paradise and minor
flood conditions developing at Calhoun Kentucky by tomorrow
evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC177-220519-
/O.EXT.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/
/PRDK2.1.ER.170118T0105Z.170121T1800Z.000000T0000Z.NO/
719 PM CST FRI JAN 20 2017
The Flood Warning continues for the Green River at Paradise.
* Until further notice.
* At 7 PM Friday the stage was 383.5 feet.
* Flood Stage is 380.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 383.9 feet
tomorrow afternoon.
&&
LAT...LON 3746 8716 3731 8719 3729 8707 3720 8697
3726 8689 3742 8703
$$
KYC149-233-220519-
/O.EXT.KPAH.FL.W.0007.170122T0000Z-170125T1200Z/
/CALK2.1.ER.170122T0000Z.170123T0000Z.170125T0600Z.NO/
719 PM CST FRI JAN 20 2017
The Flood Warning continues for the Green River at Calhoun.
* From Saturday evening to Wednesday.
* At 7 PM Friday the stage was 22.2 feet.
* Flood Stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage Saturday evening
and crest near 23.3 feet Monday morning.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly
agricultural bottomland and low lying areas.
&&
LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
3763 8739 3772 8730
$$969
WGUS83 KPAH 211545
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
945 AM CST SAT JAN 21 2017
...The flood warning is cancelled for the following rivers in
Kentucky...
Green River at Calhoun affecting McLean AND Webster COUNTIES
..Water levels are expected to crest below flood stage on the
Green River at Calhoun this evening and then begin to slowly fall
tomorrow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC149-233-211615-
/O.CAN.KPAH.FL.W.0007.000000T0000Z-170125T1200Z/
/CALK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CST SAT JAN 21 2017
The Flood Warning is cancelled for
the Green River at Calhoun.
* At 9:00 AM Saturday the stage was 22.6 feet.
* Flood Stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 22.7 feet this
evening.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly
agricultural bottomland and low lying areas.
&&
LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
3763 8739 3772 8730
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 20, 5:14 AM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 20, 5:14 AM CST, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 514 AM CST Fri Jan 20 2017 .UPDATE... Issued at 514 AM CST Fri Jan 20 2017 Dropped remainder of Dense Fog Advisory for this morning over Southeast Missouri...visibilities have and will remain above criteria through the morning hours. && .SHORT TERM...(Today through Sunday night) Issued at 324 AM CST Fri Jan 20 2017 Referenced the reduction and cancellation of part of the Dense Fog Advisory in the 120 am CST update, so will not mention further in this discussion. As the area transitions fully into the warm sector, there will be the potential for isolated shower activity until the deeper layer moisture advects north of the WFO PAH forecast area later this afternoon. The energy rotating around the base of the broad trough covering the western 2/3rds of the U.S. has been moving faster and further west than both short and medium range guidance has been depicting at this time. There still continues to be some timing and placement issues with respect to convective activity on Saturday into Sunday. The SREF appears to be further to the west than the NAM/GFS/CMCnh, but appears to approximate the area of concern suggested in the SPC Day 2 Convective Outlook. At this time, utilized a blend of the SREF/NAM/CMCnh for the PoP/Weather forecast for Saturday into Sunday. Confidence is average to low with the western limit of the convective activity Saturday afternoon through early Sunday. Hopefully, this will be resolved and there is a unified solution among a vast majority of the numerical model guidance with the 12z Friday model runs. With warm advection already in full tilt this morning, utilized the warmer solution of the NAM-WRF, HRRR, RAP, and SREF for dewpoints, temperatures, winds, etc. .LONG TERM...(Monday through Thursday) Issued at 324 AM CST Fri Jan 20 2017 The long-term period will bring drier and cooler weather as the upper-level pattern undergoes a significant change. By Thursday, the persistent 500 mb trough over the western states will be replaced by a high-amplitude ridge. A developing downstream trough over the eastern states is forecast to drive colder air southeast across our region by Thursday. As far as the daily specifics... On Monday, gusty northwest winds will subside as our weekend storm system redevelops along the East Coast. Skies will partially clear over most of the region, though clouds may hang tough east of the Wabash River. Highs will be from 45 to 50. A weak high pressure ridge will cross our region Monday night, followed by a milder south wind on Tuesday. Highs will be in the 50s under partly sunny skies. On Tuesday night and Wednesday, a well-developed low pressure system will move northeast from the central Plains to the Great Lakes. The trailing cold front will swing eastward across the Lower Ohio Valley on Wednesday. The models continue to insist the front will be starved for moisture until it passes to our southeast. Therefore, pops will be kept only in the slight chance range along and ahead of the front Tuesday night and Wednesday. Dry northwest flow will follow the front for Thursday. Highs will cool down from the lower 50s Wednesday to the lower 40s Thursday. && .AVIATION... Issued at 500 AM CST Fri Jan 20 2017 The ceilings and visibilities remained too pessimistic in relation to the passage of the warm front. Ceilings were adjusted to MVFR category with MVFR/VFR visibilities. Other than the upward flight category adjustment, there was little change in ceiling and visibility conditions through the forecast period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...Smith SHORT TERM...Smith LONG TERM...MY AVIATION...Smith
Hazardous weather outlook, Jan 20, 5:08 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 508 AM CST FRI JAN 20 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 508 AM CST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS, SOUTHWEST INDIANA, WESTERN KENTUCKY, AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE FORECAST MAINLY SATURDAY AFTERNOON AND NIGHT, WITH A SMALL CHANCE OF THUNDERSTORMS ON SUNDAY. THE STORM PREDICTION CENTER HAS INTRODUCED A MARGINAL THREAT FOR SEVERE THUNDERSTORMS OVER MOST OF SOUTHEAST MISSOURI, EXTREME SOUTHERN ILLINOIS, AND THE PURCHASE AREA OF WEST KENTUCKY, EAST TO THE LAND BETWEEN THE LAKES. ISOLATED DAMAGING WINDS AND HAIL MAY BE POSSIBLE. IN ADDITION, LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE FURTHER TO THE EAST ACROSS WEST KENTUCKY AND SOUTHWEST INDIANA. ANOTHER HALF TO ONE INCH OF RAINFALL IN THIS AREA WILL LIKELY TO ADDITIONAL RISES ON CREEKS, STREAMS, AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO REPORT ANY FLOODING, ALONG WITH HEAVY RAINFALL REPORTS, OVER THE WEEKEND. WEATHER CONDITIONS WILL BE MONITORED TO DETERMINE WHETHER SKYWARN ACTIVATION WILL BE NEEDED LATER ON SATURDAY IN THE AREA OUTLOOKED BY THE STORM PREDICTION CENTER. SMITH
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.